| Model Number |
GL-222 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/17/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a hemorrhoid procedure involving the mucous membrane, the tip of the suture needle broke while suturing, and the broken needle tip fell into the patient's cavity.The needle was located without the need for imaging and was retrieved from the patient cavity.It occurred on three sutures.An additional new suture was used without issue.No patient complications have been reported as a result of this event.
Additional Manufacturer Narrative
D10 concomitant products: gl-222, gl-222 polysorb* 3-0 vio 75cm v30 x36 (lot# a4l1784y) gl-222, gl-222 polysorb* 3-0 vio 75cm v30 x36 (lot# a4l1784y) medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d3 (mfr name and street 1), d4 (udi), d9, g3, h3, h6.H3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection of the opened samples noted one suture and one needle.The needle was received intact with toolmarks near the tip of the needle.It was reported that the needle broke.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: damaged needle.The product analysis noted evidence that the device was not used as intended.Always hold the needle in the middle where the diameter is greatest.Grasping the needle near the swaged end or the tip could cause bends, breaks, or damage the connection between the needle and suture.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.